Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

OMG the sugar cravings with Quetiapine. Anyone else?

(10 Posts)
mawbroon Wed 03-Apr-13 10:58:10

Psychiatrist diagnosed bipolar at the end of January.

He switched my medication from Rispiridone to Quetiapine which I think is working much better, but I am having cravings for sweet stuff like never before.

I lost a lot of weight through psychosis and depression and have piled it all back on since I switched meds, and if I don't stop bingeing on sugar, I will become overweight.

Has anyone dealth with this? How? I have trouble with moderation at the best of times, but this almost feels out of my control, the cravings are so strong sad

Crawling Wed 03-Apr-13 11:11:07

I was on olanzapine which is the second worst anti pych for weight gain. I craved fat. I tried cutting down to a salad a day and doing a 40 minute jog. I was still gaining weight. I gained 4 stone and it was still climbing I have just switched my meds to abilify which is one of the lowest anti pychs for weight gain.

mawbroon Thu 04-Apr-13 12:32:46

Urgh, I was given Olanzapine when I was first psychotic. It was awful, it floored me within minutes of taking it. I was only on it a week or so before they swapped me to Rispiridone.

The cravings are not so bad today, but I have to go out to buy a birthday present and it will be really hard not to nip into a shop where I can get chocolate.

PainForLife Sat 06-Apr-13 13:19:58

I totally understand the chocolate craving that's my weakness too.

I've just had half a bag if minstrels (bid movie bag), a galaxy ripple bar & a snickers!!! I'm about too go eat anther snicker bar sad arghhhhh.

mawbroon Sun 07-Apr-13 16:49:38

Yikes, I just weighed myself today.

Bad move sad

Crawling Sun 07-Apr-13 16:56:24

How much have you gained I gained 4 stone on olanzapine switched to abilify which is weight neutral and no eating cravings and lost 8lbs in a week.

mawbroon Sun 07-Apr-13 17:22:46

I had gone down to 7.5 stone which is still ok for my height (5ft 1) but a bit on the thin side.

Now, 8 weeks after switching to Quetiapine, I have put on 1.5 stones.

I'm still in the healthy weight range for my height, but if I keep gorging the way I am then it won't be for long.

Crawling Sun 07-Apr-13 17:27:25

If you gain over two stones then you can switch meds I think but abilify does cause akathisia which is really horrid im told it will pass and a week in its starting to get better.

mawbroon Sun 07-Apr-13 17:46:27

I'm not sure what my other medication options are. I'm still breastfeeding ds2 which complicates things a bit....

Crawling Sun 07-Apr-13 17:48:03

Then its quietapine olanzapine or lamotrigine which is weight neutral I only just stopped bf it is hard when bf and using anti pychs.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now